Alert archive / New York / Wind Advisories in 2008
Wind Advisory 8, NWS New York, NY
NWS New York, NY issued this wind advisory at Mar 8, 2008, 10:38 PM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 10:38 PM EST (03:38 UTC)
- Expired
- Mar 9, 2008, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 090338 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1038 PM EST SAT MAR 8 2008 ...STRONG WINDS EXPECTED OVERNIGHT... .INTENSIFYING LOW PRESSURE WILL LIFT NORTHEAST INTO EASTERN CANADA OVERNIGHT. AN ASSOCIATED COLD FRONT HAS PUSHED THROUGH THE REGION...AND A STRONG AND GUSTY FLOW BEHIND THE FRONT WILL PERSIST THROUGH THE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-091100- /O.CAN.KOKX.HW.W.0001.000000T0000Z-080309T1100Z/ /O.NEW.KOKX.WI.Y.0008.080309T0338Z-080309T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1038 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG SOUTHWEST TO WEST FLOW OVERNIGHT WILL CONTINUE IN THE WAKE OF A COLD FRONT. WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE OVERNIGHT BEFORE STARTING TO SUBSIDE TOWARD DAYBREAK. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KOKX 091046 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 646 AM EDT SUN MAR 9 2008 ...WINDS CONTINUE TO DIMINISH EARLY THIS MORNING... .LOW PRESSURE OVER NORTHERN MAINE CONTINUES TO WEAKEN AND MOVE AWAY FROM THE AREA THIS MORNING. CTZ005>012-NJZ002>006-011-NYZ067>081-091200- /O.EXP.KOKX.WI.Y.0008.000000T0000Z-080309T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 646 AM EDT SUN MAR 9 2008 ...WIND ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING. THE STRONG AND GUSTY WESTERLY WINDS CONTINUE TO DIMINISH WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS AS HIGH AS 40 MPH. AS LOW PRESSURE MOVES AWAY FROM THE AREA THIS MORNING THE WINDS WILL GRADUALLY SUBSIDE. WITH WINDS FALLING BELOW ADVISORY LEVELS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM EDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:28 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 8, 7:28 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
728 PM EST SAT MAR 8 2008
.SYNOPSIS...
INTENSIFYING LOW PRESSURE IN EASTERN PENNSYLVANIA WILL BRING
ADDITIONAL RAIN THIS EVENING...FOLLOWED BY STRONG GUSTY WEST WINDS
TONIGHT AS THE LOW PASSES INTO UPSTATE NEW YORK AND NORTHERN NEW
ENGLAND. HIGH PRESSURE RETURNS SUNDAY INTO THE EARLY PART OF THE
WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT MOVING THROUGH NYC ATTM. A FEW SHOWERS IN ITS
WAKE...BUT NO OTHER SIGNIFICANT PRECIP. HAVE THUS DROPPED FLOOD
WATCH. WARNINGS FOR RIVERS CONTINUE AT THEY HAVE NOT YET CRESTED
AND WILL STILL SEE SOME RISES.
WINDS HAVE GUSTED TO 50 KT AS ADVERTISED AND NUMEROUS REPORTS OF
TREES DOWN AS COLD FRONT BLASTS THROUGH.
WHILE THESE ARE THE PEAK WINDS...WILL HOLD ON TO THE WIND WARNING
UNTIL AT LEAST MIDNIGHT.
TEMPS ARE DROPPING OFF RAPIDLY BEHIND THE FRONT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDS OVER THE AREA...WITH COOLER TEMPS. BRISK
CONDITIONS CONTINUE INTO MON...THEN WINDS DIMINISH MON NIGHT.
CONTINUED THE TREND OF UNDERCUTTING MOS BY A FEW DEGREES GIVEN
CURRENT UPSTREAM OBS. CURRENT FORECAST FOR MON IS MOSTLY
SUNNY/DRY...BUT WEAKENING CLIPPER SYSTEM COULD MANAGE TO BRING
MORE CLOUDS THAN FORECAST...POSSIBLY SLIGHT CHANCE POP TO INLAND
SECTIONS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE CONTROLS AT THE SURFACE WITH WNW FLOW ALOFT WITH
EMBEDDED SHORTWAVES INTO WEDNESDAY. RIDGING ALOFT FOR THURSDAY. THEN
SOUTHERN STREAM CYCLOGENESIS FOR FRIDAY.
GFS APPEARS FAIRLY CONSISTENT ON THE EVOLUTION OF THE UPPER
PATTERN THROUGH DAY 7. THE NEGATIVELY TILTED...BUT
PROGRESSIVE...TROUGH ON FRIDAY INTO SATURDAY IS MAINTAINED IN THE
12Z RUNS AS SUCH...NO SIGNIFICANT CHANGES.
THE FIRST SHORTWAVE PASSAGE MONDAY NIGHT IS FORECAST TO BE
UNEVENTFUL. NEXT SHORTWAVE TUESDAY NIGHT APPEARS TO HAVE SOME MORE
MOISTURE WITH IT AND IS ALLOWED TO PRODUCE A FEW FLURRIES. THERE MAY
YET BE A THIRD SHORTWAVE PASSAGE LATE WEDNESDAY...BUT FOR
NOW...HAVE NOT INCLUDED ANY WEATHER.
BIG SYSTEM OF THE LONG TERM IS FRIDAY WITH YET ANOTHER SOUTHERN
STREAM SOAKER. TIMING THIS FAR OUT IS THE MAIN QUESTION WITH TEMPS
WAY TOO WARM FOR ANY FROZEN PCP...OTHER THAN PERHAPS AT THE START
INLAND. POP FOR IS USED FOR NOW.
GRIDDED MOS WITH ADJUSTMENTS FROM LATEST GFS MOS AND 00Z ENSEMBLE
MOS WERE USED FOR THE GRIDS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
TWO LINES OF CONVECTION ARE MOVING THROUGH...REDUCING VSBY AND
CIGS BRIEFLY TO IFR IN HEAVY RAIN. THESE LINES WILL ALSO BE
ACCOMPANIED BY SW WINDS GUSTING BETWEEN 35 AND 50 KT. THERE ALSO
COULD BE AN OCNL LGT STRIKE. LINES MOVE THROUGH NYC TERMINALS BY
0100-0130Z...AND THEN SPREAD NORTHEAST FROM THERE ACROSS THE LOWER
HUDSON VALLEY...SOUTHERN CT AND LONG ISLAND BETWEEN 0100-0300Z.
THE SFC COLD FRONT ACCOMPANIES THE SECOND LINE OF CONVECTION.
THERE ARE VERY STRONG POST-FRONT WINDS...SW AT 25 TO 30 KT WITH
GUSTS UP TO 40 KT. VFR CONDITIONS SHORTLY AFTER THE FLOW VEERS
AROUND TO THE SW AND DRIER AIR PUSHES IN BEHIND THE FRONT. WINDS
BECOME WEST OVERNIGHT...BUT WILL DIMINISH ONLY SLIGHTLY.
OUTLOOK FOR 00Z MONDAY THROUGH WEDNESDAY...WINDS CONTINUE TO
GRADUALLY DIMINISH SUN EVENING...DROPPING BELOW 10 KT AFTER 06Z
MON. GENERALLY VFR THROUGH THURSDAY...BUT LOCALIZED SUB VFR
CONDITIONS IN SCATTERED SNOW SHOWERS WEDNESDAY.
&&
.MARINE...
UPGRADED ALL WATERS TO STORM FOR TONIGHT BASED ON THE POSITION AND
ALTITUDE (OR LACK THEREOF) OF THE LLJ. SEAS ARE CLOSE TO
WNAWAVE...BUT UPPED THEM BY A FOOT OR TWO BASED ON CURRENT
TRENDS...ESPECIALLY FOR ZONES 350-353.
WILL KEEP GALES UP FOR SUNDAY MORNING AS WINDS SLOWLY DECREASE.
TRANQUIL CONDITIONS MONDAY THROUGH THURSDAY WITH NO FLAGS AS HIGH
PRESSURE DOMINATES FAIRLY. NEXT SYSTEM IS FRIDAY INTO SATURDAY
WITH SCA INTO GALES POSSIBLE.
&&
.HYDROLOGY...
NO ADDITIONAL PCPN OF SIGNIFICANCE BEFORE FRIDAY.
RIVERS...CURRENTLY IN FLOOD...WILL RECEDE THROUGH THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
MORNING HIGH TIDE DEPARTURE RAN 1.5 FT TO 2 FT...WITH NO FLOODING
REPORTED. FOR THIS EVENINGS CYCLE WINDS WILL BEGIN TO SHIFT TO
THE SOUTHWEST...AND TIDAL DEPARTURES WILL AGAIN BE CLOSE TO 1 1/2
FEET...PUTTING THE AREA CLOSE TO MINOR THRESHOLDS. ON THE OCEAN
SIDE CONCERN WILL BE FOR THE BACK BAYS TO REACH MINOR FLOODING IF
THE WATER DOES NOT DRAIN SUFFICIENTLY ENOUGH. WILL NOT BE ISSUING
ANY ADVISORIES AT THIS TIME.
WITH THE FLOW SATURDAY NIGHT INTO SUNDAY BECOMING WESTERLY...AND
STRONG...WINDS WILL DRIVE THE WATER OUT AND LOW WATER PROBLEMS ARE
LIKELY WITH TIDES RUNNING 2 TO 3 FEET BELOW NORMAL. LOW WATER
ADVISORY FOR ALL ZONES DURING THE TIMES OF THE LOW TIDE LATE
TONIGHT INTO EARLY SUNDAY MORNING ALREADY ISSUED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR CTZ005>012.
NY...HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR NYZ067>081.
NJ...HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR NJZ002>006-011.
MARINE...LOW WATER ADVISORY FROM 1 AM EST TO 9 AM EDT SUNDAY FOR ANZ330-
335-338-340-345-350-353-355.
STORM WARNING UNTIL 7 AM EDT SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
GALE WARNING FROM 7 AM TO 3 PM EDT SUNDAY FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...JST
AVIATION...DW
MARINE...BS
HYDROLOGY...BS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 8, 7:34 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 734 PM EST SAT MAR 8 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-091100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 734 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT WIND DAMAGE AND OTHER REPORTS TO OKX.SPOTTERS@NOAA.GOV ANZ330-335-338-340-345-350-353-355-091100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 734 PM EST SAT MAR 8 2008 ...STORM WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY... ...LOW WATER ADVISORY IN EFFECT FROM 1 AM EST TO 9 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 3 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT WIND DAMAGE AND OTHER REPORTS TO OKX.SPOTTERS@NOAA.GOV JST
In the hours before
Local storm report, Mar 8, 7:35 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
735 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND DMG UNION 40.70N 74.27W
03/08/2008 UNION NJ EMERGENCY MNGR
TREE DOWN ON HOUSE.
0700 PM NON-TSTM WND GST JERSEY CITY 40.71N 74.07W
03/08/2008 M60 MPH HUDSON NJ MESONET
AWS SITE.
0702 PM NON-TSTM WND DMG ROSELLE PARK 40.67N 74.27W
03/08/2008 UNION NJ EMERGENCY MNGR
TREE DOWN ON HOUSE ON PERSIAN STREET.
0705 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
4 TO 5 INCH TREE LIMBS DOWN.
&&
MSLocal storm report, Mar 8, 8:08 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
808 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM NON-TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON HOUSE ON ALLEN DRIVE.
0733 PM NON-TSTM WND DMG FAIR LAWN 40.94N 74.12W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON HOUSE.
0702 PM NON-TSTM WND DMG LYNDHURST 40.80N 74.11W
03/08/2008 BERGEN NJ LAW ENFORCEMENT
TREES DOWN ON VALLEY BROOK AVE.
0705 PM NON-TSTM WND DMG WAYNE 40.95N 74.25W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
MSLocal storm report, Mar 8, 8:17 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
817 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM NON-TSTM WND DMG HACKENSACK 40.89N 74.05W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREE BLOWN DOWN ON APARTMENT BUILDING.
0746 PM NON-TSTM WND DMG FAIR LAWN 40.94N 74.12W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREES AND POWER LINES DOWN AT INTERSECTION OF ROUTE 208
SOUTH AND MAPLE AVE...ROAD CLOSED.
&&
MSLocal storm report, Mar 8, 8:39 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
839 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLOOD 5 SW MIDDLETOWN 41.39N 74.49W
03/08/2008 ORANGE NY EMERGENCY MNGR
COUNTY ROAD 78 CLOSED...UNDER WATER.
0645 PM FLOOD PLEASANTVILLE 41.14N 73.78W
03/08/2008 WESTCHESTER NY BROADCAST MEDIA
SAW MILL PARKWAY SOUTHBOUND CLOSED AT GRANT STREET.
0645 PM FLOOD MOUNT VERNON 40.91N 73.83W
03/08/2008 WESTCHESTER NY BROADCAST MEDIA
BRONX RIVER PARKWAY AT CROSS CITY PARKWAY CLOSED IN BOTH
DIRECTIONS.
&&
MSLocal storm report, Mar 8, 9:54 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
954 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREE ACROSS ROUTE 19.
0717 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
PARTIAL CHURCH ROOF COLLAPSE...ORANGE AVE.
0717 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON HOUSE.
&&
MSLocal storm report, Mar 8, 10:38 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
1038 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD MONTGOMERY 41.52N 74.24W
03/08/2008 ORANGE NY BROADCAST MEDIA
ROUTE 17 CLOSED NEAR ALBANY POST ROAD.
0320 PM FLOOD MONTGOMERY 41.52N 74.24W
03/08/2008 ORANGE NY DEPT OF HIGHWAYS
ROUTE 211 CLOSED IN BOTH DIRECTIONS NORTH OF ROUTE 416
0438 PM FLOOD 2 NNE ELIZABETH 40.69N 74.18W
03/08/2008 ESSEX NJ EMERGENCY MNGR
WATER RESCUE OF FEMALE AND INFANT AT INTERSECTION OF
MCLELLAN ST AND US 1 AND 9.
0540 PM FLOOD 5 SW MIDDLETOWN 41.39N 74.49W
03/08/2008 ORANGE NY EMERGENCY MNGR
COUNTY ROAD 78 CLOSED...UNDER WATER.
0630 PM NON-TSTM WND DMG SPRINGFIELD 40.70N 74.32W
03/08/2008 UNION NJ TRAINED SPOTTER
LARGE TREE BRANCHES DOWN
0645 PM NON-TSTM WND DMG FANWOOD 40.64N 74.39W
03/08/2008 UNION NJ TRAINED SPOTTER
NUMEROUS TREES DOWN
0645 PM FLOOD MOUNT VERNON 40.91N 73.83W
03/08/2008 WESTCHESTER NY BROADCAST MEDIA
BRONX RIVER PARKWAY AT CROSS CITY PARKWAY CLOSED IN BOTH
DIRECTIONS.
0645 PM FLOOD PLEASANTVILLE 41.14N 73.78W
03/08/2008 WESTCHESTER NY BROADCAST MEDIA
SAW MILL PARKWAY SOUTHBOUND CLOSED AT GRANT STREET.
0655 PM NON-TSTM WND DMG UNION 40.70N 74.27W
03/08/2008 UNION NJ EMERGENCY MNGR
TREE DOWN ON HOUSE.
0657 PM NON-TSTM WND GST NEWARK 40.72N 74.17W
03/08/2008 M64.00 MPH ESSEX NJ ASOS
0700 PM NON-TSTM WND GST JERSEY CITY 40.71N 74.07W
03/08/2008 M60.00 MPH HUDSON NJ MESONET
AWS SITE.
0702 PM NON-TSTM WND DMG KEARNY 40.75N 74.12W
03/08/2008 HUDSON NJ PUBLIC
SEVERAL UTILITY POLES DOWN
0702 PM NON-TSTM WND DMG LYNDHURST 40.80N 74.11W
03/08/2008 BERGEN NJ LAW ENFORCEMENT
TREES DOWN ON VALLEY BROOK AVE.
0702 PM NON-TSTM WND DMG ROSELLE PARK 40.67N 74.27W
03/08/2008 UNION NJ EMERGENCY MNGR
TREE DOWN ON HOUSE ON PERSIAN STREET.
0703 PM NON-TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON HOUSE ON ALLEN DRIVE.
0705 PM NON-TSTM WND DMG WAYNE 40.95N 74.25W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0705 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
4 TO 5 INCH TREE LIMBS DOWN.
0710 PM NON-TSTM WND GST FORT LEE 40.85N 73.97W
03/08/2008 M59.00 MPH BERGEN NJ TRAINED SPOTTER
WIND GUST AT GEORGE WASHINGTON BRIDGE TOLL PLAZA
0712 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREE AND POWER LINE POLE FELL INTO 2 HOMES ON FENNELON
BLVD
0716 PM NON-TSTM WND DMG PASSAIC 40.86N 74.13W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
FIRE ESCAPE RIPPED OFF BUILDING AND ROOF DAMAGE ON
BURGESS STREET
0717 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON HOUSE.
0717 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
PARTIAL CHURCH ROOF COLLAPSE...ORANGE AVE.
0718 PM NON-TSTM WND DMG PASSAIC 40.86N 74.13W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREE FELL ON TOP OF GARAGE ON PINE STREET
0719 PM NON-TSTM WND DMG NORTH HALEDON 40.96N 74.19W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
UTILITY POLE SEVERED IN HALF
0719 PM NON-TSTM WND DMG IRVINGTON 40.72N 74.23W
03/08/2008 ESSEX NJ TRAINED SPOTTER
BRICK WALL DAMAGE AT INTERSECTION OF CLINTON AND
STUYVESANT STREETS
0719 PM NON-TSTM WND DMG SADDLE BROOK 40.90N 74.10W
03/08/2008 BERGEN NJ TRAINED SPOTTER
DOWNED WIRES AND TREES
0720 PM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
03/08/2008 PASSAIC NJ TRAINED SPOTTER
TREE ACROSS ROUTE 19.
0730 PM NON-TSTM WND DMG ROSELLE PARK 40.67N 74.27W
03/08/2008 UNION NJ TRAINED SPOTTER
TREES DOWN ON PERSHING AND BUTLER AVENUES
0733 PM NON-TSTM WND DMG FAIR LAWN 40.94N 74.12W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON HOUSE.
0745 PM NON-TSTM WND DMG HACKENSACK 40.89N 74.05W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREE BLOWN DOWN ON APARTMENT BUILDING.
0746 PM NON-TSTM WND DMG FAIR LAWN 40.94N 74.12W
03/08/2008 BERGEN NJ EMERGENCY MNGR
TREES AND POWER LINES DOWN AT INTERSECTION OF ROUTE 208
SOUTH AND MAPLE AVE...ROAD CLOSED.
0753 PM NON-TSTM WND GST NORTHVALE 40.79N 74.13W
03/08/2008 M64.00 MPH BERGEN NJ PUBLIC
&&
JMNearby
Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.